I was diagnosed with high blood pressure and given Lisinopril. I have to get my bp down before taking my physical for work again and i was not sure how long i should wait before scheduling it.
Blood Pressure medicine should start help to lower you blood pressure as soon as you take it. I am on BP medicine and I have a BP monitor so from my experience I took my pressure before my medication and then rechecked it in about a half hour. My doctor had me check my pressure everyday maybe twice and then once I started being consistant at the same time everyday. Remember anything can affect your blood pressure. Changing positions from like sitting to standing back to sitting situations being nervous. Just keep a log for yourself and soon you will be able to recognise if your blood pressure is going too high or too low
Good Luck Hope this helps
Lisinopril is an ace inhibitor and generally works pretty quickly, a few days and pressures can start to drop. So it may take many days until you're at a healthy level (3 or so weeks I would assume) I hope this helps!
I was prescribed Lisinopril HCTZ 10/12.5 a few months ago but only two pills. It lowered my bp alright: I didn't have any. In just two days it went from extremely high (I was sick and had pneumonia to 87/49 or something like that. Needless to say I quit immediately because that is way too low and I throwing up or dry heaving.
A couple days ago I got a chest cold and coughing and noticed my by shooting way up there; I remembered I still had the pills, took one at 11am just so I don't blow a fuse and by the time I was ready to go to bed my bp was down to 107/76. I know very well that that is not the way to take bp medicine but I am still not very sure if I want to continue taking them. I didn't get sick this time so it's possible it was the antibiotics I took before that made me deafly sick. So it works pretty quickly for me...
15 to 30 min.
I started taking 20 mg of this medicine after finding out that the horrible episodes of heart problems and dizziness, lightheadedness were being caused by metoprolol. After two days of taking the lisinopril I had one of the worst episode I have had. I stopped taking it but two days later cut one in half because my blood pressure was high. Within an hour I was having another terrible episode where I almost had to go to the hospital because I thought for sure I was dying. This is a terrible drug. Would much rather have the symptoms of high blood pressure than feeling like I'm going to die!
What does liosinopril do
Lisinopril is a medication of the angiotensin-converting enzyme (ACE) inhibitor class used to treat high blood pressure, heart failure, and after heart attacks. For high blood pressure it is a first line treatment, but works less well in black people. It is also used to prevent kidney problems in people with diabetes. Lisinopril is taken by mouth. Full effect may take up to four weeks to occur.
Lisinopril is a derivative of Brazilian Pit Viper Venom. I would say ask a snake, but apparently talking to the "animals" ceased with Adam and Eve. As an aside, I would have said, no Eve, we eat the damn snake, but perhaps they were vegetarians because snakes talked. Anyway, lisinopril works great and I am taking my DOT physical today, after being off with an injury for ~ 3 months, so I will take it about an hour before my 8:00 am appointment, and I should pass. I don't recall the # of days using it for initial full effect, but I started out at 5mg and the VA increased the dose as I got older and fatter. So in my case, if I weigh less, I need less mg. My BP is probably increased because of just being cautious with the Covid-19 being an issue right now, so thank you Brazilian Pit Vipers for helping. Snakes helping instead of hurting, Who Could Know!
I've been on lisinopril 10mg for about two weeks now, and was taking metoprolol ER succinate 12.5 mg at the same time. Not a combination which I would advise anyone to take. Had some problems with the Metoprolol - chest cramps, severe anxiety/panic issues, I asked the doctor if I could discontinue the Metoprolol ER, and she said yes; it was too low of a dosage to result in problems. I've only been taking the lisinopril 10mg since, and have seen mostly good BP readings (120s/80s daytime, 110's/60's nighttime lying down), but I did start back into my exercise routine yesterday, and noticed my BP was somewhat higher - 130s/90s, even one or two 140s/90s). I am thinking that maybe the increased physical load may be responsible for the increase in BP, and that the lisinopril will start to become more effective over the next week or two. So, my guess is that the lisinopril will take about a month to two months to become fully effective.
I also think that easing into exercise after discontinuing Metoprolol ER may be wise, as it may prevent a sudden release of adrenaline and subsequent high BP readings.
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.